Hail, Coryell
- When
- September 26, 5:44 PM CST
- Where
- Coryell County, 0.69 mi N of Gatesville Arpt
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.430, -97.800
A small multi-cell cluster of thunderstorms developed along a stationary frontal boundary during the evening hours of September 26th. Some of these storms became severe and produced wind gusts up to 65 MPH and hail up to the size of a golfball.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A small multi-cell cluster of thunderstorms developed along a stationary frontal boundary during the evening hours of September 26th. Some of these storms became severe and produced wind gusts up to 65 MPH and hail up to the size of a golfball.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 26, 2:23 PM CST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 323 PM CDT MON SEP 26 2011 .DISCUSSION... THE WEATHER PATTERN ACROSS THE CONTINENTAL UNITED STATES IS BEING DOMINATED BY A STRONG UPPER LEVEL LOW PRESSURE CENTER OVER THE MIDWEST. THIS PLACES NORTH TEXAS IN A REGION OF WEAK UPPER LEVEL RIDGING AND WEST TO NORTHWEST FLOW ALOFT. AT THE SURFACE...A QUASI-STATIONARY FRONT CONTINUES TO SEPARATE A VERY HOT AIRMASS OVER SOUTHERN COUNTIES FROM MORE SEASONAL CONDITIONS ACROSS THE NORTHERN HALF OF THE REGION. BY MID AFTERNOON THIS BOUNDARY WAS LOCATED ROUGHLY ALONG A LINE FROM PALESTINE TO GOLDTHWAITE...PLACING WACO IN THE HOTTER AIRMASS AND THE DALLAS- FORT WORTH METROPLEX ON THE COOLER SIDE. FORECAST CHALLENGES OVER THE NEXT FEW DAYS WILL INCLUDE PRECIPITATION CHANCES ACROSS THE SOUTHERN HALF OF THE AREA...THE POSITION OF THE FRONT...AND THE EFFECTS IT WILL HAVE ON TEMPERATURES. MAIN CHANGE FROM THE PREVIOUS PACKAGE WAS TO INCLUDE 20 PERCENT POPS ACROSS AREAS ALONG AND SOUTH OF THE FRONT FOR THIS EVENING. FEEL THAT AS A WEAK SHORTWAVE APPROACHES IN THE WESTERLIES ALOFT...SURFACE CONVERGENCE AND INSTABILITY WILL BE SUFFICIENT FOR THE DEVELOPMENT OF ISOLATED THUNDERSTORMS MAINLY AFTER 00Z. CONTINUED WITH THE 20 POPS OVERNIGHT FOR SOUTHERN AND EASTERN COUNTIES BASED ON BOTH THE POSITION OF THE FRONT AND AREAS WHERE THE LLJ WILL BECOME MOST ESTABLISHED AND MOISTURE LEVELS ARE HIGHEST. HOTTEST TEMPERATURES WILL BE NEAR THE SOUTHERN CWA BOUNDARY WITH HIGHS IN THE MID AND UPPER 90S THE NEXT COUPLE OF AFTERNOONS. HIGHS WILL STILL BE WARM...THOUGH MORE TOLERABLE IN THE UPPER 80S AND LOWER 90S NEAR THE RED RIVER. SIMILAR FORECAST WILL THEN CONTINUE FOR THE NEXT COUPLE OF DAYS BEFORE THE NEXT COLD FRONT PUSHES THROUGH THURSDAY NIGHT AND FRIDAY...BRINGING COOLER AND DRIER AIR AREAWIDE BY THE WEEKEND. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 90 66 93 70 / 10 10 10 10 10 WACO, TX 70 93 66 94 67 / 20 10 20 20 20 PARIS, TX 59 88 60 92 63 / 20 20 10 10 10 DENTON, TX 61 90 60 93 64 / 10 10 10 10 10 MCKINNEY, TX 60 90 59 93 61 / 10 10 10 10 10 DALLAS, TX 67 91 67 93 71 / 10 10 10 10 10 TERRELL, TX 66 91 64 93 63 / 20 10 10 10 10 CORSICANA, TX 69 93 67 94 67 / 20 10 20 20 20 TEMPLE, TX 70 95 67 95 68 / 20 20 20 20 20 MINERAL WELLS, TX 62 90 61 93 67 / 10 10 10 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/30
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 239 PM CDT MON SEP 26 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 239 PM CDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTHEAST OF A COMANCHE...GLEN ROSE...WAXAHACHIE...GREENVILLE LINE TONIGHT. STRONGER STORMS THIS EVENING MAY PRODUCE WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE EAST OF A BONHAM TO ATHENS LINE TUESDAY MORNING. A SLIGHT CHANCE OF THUNDERSTORMS CONTINUES ACROSS AREAS ROUGHLY SOUTH OF INTERSTATE 20 TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...THEN AGAIN SOUTHWEST OF A BOWIE...FORT WORTH...FAIRFIELD LINE THURSDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ROUGHLY SOUTH OF INTERSTATE 20 THIS EVENING. 05/
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT MON SEP 26 2011
TXZ156-157-262330-
LAMPASAS TX-CORYELL TX-
555 PM CDT MON SEP 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN CORYELL COUNTY
EASTERN LAMPASAS COUNTY
AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF LAMPASAS...MOVING EAST AT 15
MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3136 9796 3126 9783 3111 9797 3112 9822
3126 9827
TIME...MOT...LOC 2255Z 262DEG 13KT 3121 9814SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT MON SEP 26 2011
TXZ157-262345-
CORYELL TX-
614 PM CDT MON SEP 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN CORYELL COUNTY
AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF COPPERAS COVE...MOVING EAST
AT 15 MPH.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3150 9779 3137 9775 3126 9771 3113 9795
3142 9813
TIME...MOT...LOC 2314Z 264DEG 14KT 3134 9801
85/NHThe Ft Hood radar (KGRK), 88 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
Several trees were blown down in Belton. Thunderstorm winds were estimated to be about 60 mph.
Several trees were blown down and power flashes were also seen in Temple. Thunderstorm wind speeds were estimated to be near 65 MPH.
A 67 mph thunderstorm wind gust was measured at the Temple Airport.
A 58 mph thunderstorm wind gust was measured at the Corsicana Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 348660, 348662, 348664, 348666, 348667, 348668.